Alert archive / Kansas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 201, NWS Goodland, KS

July 11, 2015Cheyenne County, Kansas; Yuma County, Colorado

NWS Goodland, KS issued this severe thunderstorm warning at Jul 11, 2015, 4:34 PM CDT for Cheyenne County, Kansas; Yuma County, Colorado. It was in force for 56 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 11, 2015, 4:34 PM CDT (21:34 UTC)
Expired
Jul 11, 2015, 5:30 PM CDT
In force
56 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Hail
1.25 in
Wind
70.0 mph

Counties Yuma County, CO, Cheyenne County, KS

The radar

The Goodland radar (KGLD), 58 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 11, 4:35 PM CDTTSTM WND GST 60Beecher Island, COESTIMATED WIND SPEED AT 60 MPH
Jul 11, 4:35 PM CDTHAIL 0.5Beecher Island, CO
Jul 11, 4:35 PM CDTHAIL 0.75Beecher Island, CO
Jul 11, 5:11 PM CDTTSTM WND GST 51St. Francis, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 9.6 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2015-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2015-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -65 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2308 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
-65 m²/s²
0-3 km storm-relative helicity
-22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

614 
WUUS53 KGLD 112134
SVRGLD
COC125-KSC023-112230-
/O.NEW.KGLD.SV.W.0201.150711T2134Z-150711T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
334 PM MDT SAT JUL 11 2015

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL YUMA COUNTY IN NORTHEASTERN COLORADO...
  NORTHWESTERN CHEYENNE COUNTY IN NORTHWESTERN KANSAS...

* UNTIL 430 PM MDT/530 PM CDT/

* AT 334 PM MDT /434 PM CDT/...A SEVERE THUNDERSTORM WAS LOCATED 13
  MILES SOUTHWEST OF HAIGLER...OR 16 MILES WEST OF ST. FRANCIS...
  MOVING EAST AT 10 MPH.

  HAZARD...70 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
           TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE 
           HOMES...ROOFS AND OUTBUILDINGS. 

* LOCATIONS IMPACTED INCLUDE...
  ST. FRANCIS AND BEECHER ISLAND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3998 10175 3967 10178 3976 10212 3994 10214
TIME...MOT...LOC 2134Z 284DEG 11KT 3985 10209 

HAIL...1.25IN
WIND...70MPH
 
$$

HUSTED
5 follow-up statements
188 
WWUS53 KGLD 112149
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
449 PM CDT SAT JUL 11 2015

COC125-112158-
/O.CAN.KGLD.SV.W.0201.000000T0000Z-150711T2230Z/
YUMA CO-
449 PM CDT SAT JUL 11 2015

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL YUMA COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3998 10175 3967 10178 3974 10205 3995 10205
TIME...MOT...LOC 2148Z 284DEG 11KT 3984 10203 

$$

KSC023-112230-
/O.CON.KGLD.SV.W.0201.000000T0000Z-150711T2230Z/
CHEYENNE KS-
449 PM CDT SAT JUL 11 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR NORTHWESTERN CHEYENNE COUNTY...

AT 448 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES SOUTHWEST
OF HAIGLER...OR 13 MILES WEST OF ST. FRANCIS...MOVING EAST AT 15 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO 
         MOBILE HOMES...ROOFS AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
ST. FRANCIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3998 10175 3967 10178 3974 10205 3995 10205
TIME...MOT...LOC 2148Z 284DEG 11KT 3984 10203 

HAIL...1.75IN
WIND...70MPH
 
$$

HUSTED
917 
WWUS53 KGLD 112200
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
500 PM CDT SAT JUL 11 2015

KSC023-112230-
/O.CON.KGLD.SV.W.0201.000000T0000Z-150711T2230Z/
CHEYENNE KS-
500 PM CDT SAT JUL 11 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR NORTHWESTERN CHEYENNE COUNTY...

AT 459 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES NORTHWEST
OF ST. FRANCIS...MOVING EAST AT 15 MPH.

HAZARD...70 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE 
         HOMES...ROOFS AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
ST. FRANCIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3998 10175 3967 10178 3974 10205 3995 10205
TIME...MOT...LOC 2159Z 284DEG 11KT 3983 10199 

HAIL...1.25IN
WIND...70MPH
 
$$

HUSTED
320 
WWUS53 KGLD 112217
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
517 PM CDT SAT JUL 11 2015

KSC023-112230-
/O.CON.KGLD.SV.W.0201.000000T0000Z-150711T2230Z/
CHEYENNE KS-
517 PM CDT SAT JUL 11 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR NORTHWESTERN CHEYENNE COUNTY...

AT 516 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ST. FRANCIS...
MOVING EAST AT 15 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
ST. FRANCIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS THUNDERSTORM WILL PRODUCE DAMAGING WINDS RESULTING IN AREAS OF
NEAR ZERO VISIBILITY IN BLOWING DIRT. USE EXTREME CAUTION IF YOU MUST
TRAVEL AND BE ALERT FOR RAPIDLY CHANGING VISIBILITY.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3998 10175 3967 10178 3974 10205 3995 10205
TIME...MOT...LOC 2216Z 282DEG 15KT 3981 10185 

HAIL...1.00IN
WIND...60MPH
 
$$

HUSTED
008 
WWUS53 KGLD 112221 RRA
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
521 PM CDT SAT JUL 11 2015

KSC023-112230-
/O.CON.KGLD.SV.W.0201.000000T0000Z-150711T2230Z/
CHEYENNE KS-
521 PM CDT SAT JUL 11 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR NORTHWESTERN CHEYENNE COUNTY...

AT 521 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ST. FRANCIS...
MOVING EAST AT 15 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
ST. FRANCIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS THUNDERSTORM WILL PRODUCE DAMAGING WINDS RESULTING IN AREAS OF
NEAR ZERO VISIBILITY IN BLOWING DIRT. USE EXTREME CAUTION IF YOU MUST
TRAVEL AND BE ALERT FOR RAPIDLY CHANGING VISIBILITY.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3998 10175 3967 10178 3977 10196 3992 10195
TIME...MOT...LOC 2221Z 284DEG 11KT 3981 10183 

HAIL...1.00IN
WIND...60MPH
 
$$

HUSTED
087 
WWUS53 KGLD 112227
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
527 PM CDT SAT JUL 11 2015

KSC023-112237-
/O.EXP.KGLD.SV.W.0201.000000T0000Z-150711T2230Z/
CHEYENNE KS-
527 PM CDT SAT JUL 11 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CHEYENNE COUNTY
WILL EXPIRE AT 530 PM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER SMALL
HAIL....GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

LAT...LON 3998 10175 3967 10178 3977 10196 3992 10195
TIME...MOT...LOC 2225Z 284DEG 11KT 3981 10183 

$$

HUSTED

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 3:56 PM CDT, 38 minutes earlier.

Area forecast discussion, Jul 11, 3:56 PM CDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
256 PM MDT SAT JUL 11 2015

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 251 PM MDT SAT JUL 11 2015

LATEST UPPER AIR ANALYSIS PLACES AN UPPER LEVEL TROUGH OVER
SOUTHWEST CANADA.  OVER THE SOUTHEAST CONUS THE RIDGE WAS CONTINUING
TO SLOWLY RETROGRADE.  AT THE SURFACE A LINE OF CONVERGENCE HAD
DEVELOPED OVER THE NORTHWEST CORNER OF YUMA COUNTY.  IN ADDITION A
DRY LINE WAS LOCATED OVER EASTERN COLORADO EXTENDING FROM ROUGHLY
STERLING SOUTHWARD TO NEAR AKRON AND LIMON THEN BACK SOUTHEAST TO
EAST OF SPRINGFIELD.  MEANWHILE A SURFACE LOW WAS LOCATED OVER THE
SOUTHEAST PART OF THE AREA.  TO THE NORTHEAST OF THE SURFACE LOW A
TIGHT DEW POINT GRADIENT WAS BEGINNING TO SETUP.  A BIT FURTHER TO
THE NORTHEAST THE WARM FRONT WAS STILL IN PLACE...RUNNING FROM NEAR
OGALLALA TO WEST OF MCCOOK AND NORTH OF NORTON.

FOR THE REST OF THE AFTERNOON THE STORMS OVER YUMA COUNTY WILL EAST.
FURTHER EAST STORMS SHOULD DEVELOP NEAR/OVER THE TIGHT DEW POINT
GRADIENT AND NEAR THE WARM FRONT AS THE UPPER LEVEL SHORT WAVE
TROUGH MOVES THROUGH.  WITH DEEP LAYER SHEAR OF 40 KTS AND MIXED
LAYER CAPE OF 2000J/KG OVER THE NORTHEAST PART OF THE AREA...STRONG
TO SEVERE STORMS ARE POSSIBLE WITH HALF DOLLAR SIZE HAIL AND WIND
GUSTS TO 70 MPH POSSIBLE.

FOR THE EVENING THE STORMS WILL MOVE EAST OF THE AREA AHEAD OF THE
UPPER LEVEL SHORT WAVE TROUGH...EXITING THE AREA BY MID EVENING.
DURING THE EVENING THE LOW LEVEL JET DOES MOVE INTO THE AREA FROM
THE SOUTH.  HOWEVER THE NOSE OF THE LOW LEVEL JET MOVES IN AFTER THE
SHORT WAVE TROUGH IS EAST OF THE AREA AND THE ENVIRONMENT DRIES
OUT...SO DO NOT EXPECT ANY STORMS TO DEVELOP WITH THE LOW LEVEL JET.

SUNDAY ANOTHER UPPER LEVEL SHORT WAVE TROUGH MOVES.  HOWEVER THE
ENVIRONMENT WILL BE TOO DRY FOR STORMS TO DEVELOP THANKS TO DRIER
AIR MOVING INTO THE AREA AS THE DRY LINE MOVES THROUGH.
TEMPERATURES WILL BE WARMER THAN TODAY AND HEAT INDICES WILL BE
ABOVE 100 DEGREES EAST OF HIGHWAY 83 WHERE DEW POINTS WILL BE
HIGHEST.  A HEAT ADVISORY HAS BEEN ISSUED AS A RESULT.

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 251 PM MDT SAT JUL 11 2015

A RIDGE WILL RESIDE OVER THE ROCKIES AND PLAINS THROUGH TUESDAY. A
SURFACE TROUGH SHOULD BE ACROSS NORTHWEST KANSAS SUNDAY NIGHT AND
THEN SHIFT SOUTHEAST MONDAY.  HIGH PRESSURE WILL BUILD INTO THE AREA
MONDAY AND TUESDAY.

THE COMBINATION OF SUBSIDENCE UNDER THE RIDGE AND A LACK OF
SUFFICIENT MOISTURE SHOULD PRODUCE DRY CONDITIONS ACROSS THE FA
SUNDAY NIGHT THROUGH MONDAY NIGHT.  THERE IS A SHORTWAVE THAT RIDES
OVER THE RIDGE MONDAY NIGHT BUT MOISTURE IS NOT SUFFICIENT TO
SUPPORT HIGHER THAN SILENT POPS. MOISTURE IMPROVES SOME TUESDAY WHEN
ANOTHER SHORTWAVE MOVES OVER THE RIDGE AND ACROSS THE FA. PLAN TO
KEEP POPS AT SLIGHT CHANCE DUE TO THE MARGINAL MOISTURE AND THE
RIDGE STILL OVERHEAD.

MIN TEMPERATURES SHOULD RANGE FROM 65 TO 70. MAX TEMPERATURES SHOULD
RANGE FROM 95 TO AROUND 100.  MAX TEMPERATURES TUESDAY SHOULD RANGE
FROM 90 TO 95.

IN THE EXTENDED...(TUESDAY NIGHT THROUGH SATURDAY)...A RIDGE WILL
CONTINUE OVER THE PLAINS TUESDAY NIGHT.  THE RIDGE WILL SHIFT EAST
INTO THE MISSOURI RIVER VALLEY WEDNESDAY AND THEN FLATTEN SOME
WEDNESDAY AND THURSDAY.

THUNDERSTORMS WILL BE POSSIBLE FROM TUESDAY NIGHT THROUGH THURSDAY
AS SEVERAL SHORTWAVES RIDGE OVER THE RIDGE INTO THE FA. SLIGHT
CHANCE AND CHANCE POPS SEEM REASONABLE SINCE MOISTURE IS LIMITED.

MIN TEMPERATURES SHOULD RANGE FROM 65 TO 70.  MAX TEMPERATURES
SHOULD WARM INTO THE 90S.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 1140 AM MDT SAT JUL 11 2015

VFR CONDITIONS EXPECTED FOR THE 18Z TAFS. WINDS WILL BE LIGHT AND
VARIABLE THROUGH THE TAF PERIOD. ISOLATED THUNDERSTORMS MAY
DEVELOP THIS AFTERNOON AND INTO THE EARLY EVENING...BUT WILL KEEP
A MENTION OUT OF THE TAF DUE TO THE SPARSE NATURE OF THE STORMS
AND LACK OF CONFIDENCE IN STORMS MOVING OVER THE SITE. BEST TIME
FOR STORMS TO MOVE NEAR KMCK WILL BE ROUGHLY 23-1Z. LARGE
HAIL...GUSTY WINDS AND HEAVY RAINFALL ARE POSSIBLE WITH THE
STRONGEST STORMS.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...HEAT ADVISORY FROM 1 PM TO 7 PM CDT SUNDAY FOR KSZ004-015-016-
     029.

CO...NONE.
NE...NONE.
&&

SHORT TERM...JTL
LONG TERM...FS
AVIATION...JTL
Hazardous weather outlook, Jul 11, 4:00 PM CDT, 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
300 PM MDT SAT JUL 11 2015

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-122100-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
300 PM MDT SAT JUL 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO...
EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

ISOLATED STRONG TO SEVERE STORMS MAY DEVELOP LATER THIS AFTERNOON
INTO THE EVENING PRIMARILY NORTH OF HIGHWAY 36. LARGE HAIL UP TO
HALF DOLLAR SIZE...WIND GUSTS UP TO 70 MPH AND HEAVY RAINFALL WILL
BE THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

HEAT INDEX VALUES WILL BE AROUND 105 DEGREES SUNDAY AFTERNOON
GENERALLY EAST OF HIGHWAY 83 IN KANSAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

JTL

In the hours before

Special weather statement, Jul 11, 3:49 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
249 PM MDT SAT JUL 11 2015

COZ090-112115-
YUMA COUNTY CO-
249 PM MDT SAT JUL 11 2015

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL YUMA COUNTY UNTIL
315 PM MDT...

AT 249 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 16
MILES SOUTH OF ECKLEY...OR 18 MILES SOUTHWEST OF WRAY...MOVING EAST
AT 15 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
VERNON.

THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 222 AND 240.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3977 10251 3994 10256 4004 10221 3978 10214
TIME...MOT...LOC 2049Z 258DEG 14KT 3987 10245

HUSTED

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 9:41 PM CDTSevere Thunderstorm WarningGLDDecatur49 min
Jul 10, 10:29 PM CDTSevere Thunderstorm WarningGLDDecatur16 min
Jul 11, 12:14 AM CDTSpecial Weather StatementGLDNorton31 min
Jul 11, 3:15 PM CDTHeat AdvisoryGLDGove, Graham, Norton, Sheridan29 hr
Jul 11, 4:47 PM CDTSevere Thunderstorm WarningGLDCheyenne41 min
Jul 11, 5:02 PM CDTSpecial Weather StatementGLDRawlins13 min
Jul 11, 5:15 PM CDTSevere Thunderstorm WarningGLDRawlins60 min
Jul 11, 5:26 PM CDTSpecial Weather StatementGLDCheyenne34 min
Jul 11, 5:27 PM CDTSpecial Weather StatementGLDCheyenne33 min
Jul 11, 5:35 PM CDTSevere Thunderstorm WarningGLDCheyenne40 min
Jul 11, 5:51 PM CDTFlash Flood WarningGLDRawlins3 hr
Jul 11, 6:09 PM CDTSpecial Weather StatementGLDRawlins51 min
Jul 11, 6:10 PM CDTSpecial Weather StatementGLDRawlins20 min
Jul 11, 6:12 PM CDTSpecial Weather StatementGLDRawlins33 min
Jul 11, 6:32 PM CDTSevere Thunderstorm WarningGLDDecatur, Rawlins, Thomas43 min
Jul 11, 3:49 PM CDTSpecial Weather StatementGLDYuma26 min
Jul 11, 4:01 PM CDTSevere Thunderstorm WarningGLDYuma44 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2015Severe Thunderstorm Warnings in Colorado, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.